Georgia, 2013Heavy Snow in Georgia, March 6, 2013
March 6, 2013 · NWS FFC · 9 events in 9 counties and zones
The strong storm system that brought severe weather to the area on March 5th moved to the east overnight, with much colder air filtering in behind the exiting cold front. As the upper level low deepened across the southern Appalachians on the morning of the 6th, wraparound moisture filtered into north Georgia.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The strong storm system that brought severe weather to the area on March 5th moved to the east overnight, with much colder air filtering in behind the exiting cold front. As the upper level low deepened across the southern Appalachians on the morning of the 6th, wraparound moisture filtered into north Georgia. This moisture combined with the northwest flow and cold temps allowed precipitation to fall as snow in the mountains beginning early on the 6th, accumulating to as much as 3 to 4 inches in the highest elevations of the northeast mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 6, 12:40 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 6, 12:40 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 AM EST WED MAR 6 2013
.UPDATE...
COLD FRONT IS CURRENTLY MOVING OUT OF THE CWFA. COLD AIR STRATOCU
HAS STARTED TO OVERSPREAD THE REGION FROM THE NW. NO CHANGES TO THE
CURRENT HEADLINES NEEDED FOR THIS EVENING.
WINDS WILL REMAIN GUSTY FOR THE NEXT FEW HOURS...BUT A LULL IN THE
STRONGER WIND GUSTS IS EXPECTED LATE TONIGHT. HOWEVER...ONCE MIXING
OCCURS IN THE MORNING...WIND GUSTS WILL PICK UP AGAIN SO THE WIND
ADVISORY REMAINS IN EFFECT. SINCE THE SOILS ARE SATURATED...IT WONT
TAKE VERY STRONG WIND GUSTS TO UPROOT TREES.
THE WRAP AROUND MOISTURE IS BEGINNING TO OVERSPREAD NORTHERN GA IN
THE WAKE OF THE COLD FRONT. PRECIP IS NOTED ACROSS EASTERN TN. SINCE
TEMPS SHOULD STILL BE ABOVE FREEZING UP NORTH...A RASN MIX IS LIKELY
FOR THE NEXT FEW HOURS BEFORE A CHANGEOVER TO ALL SNOW. NO CHANGES
TO QPF/SNOW AMOUNTS.
&&
PREV DISCUSSION... /ISSUED 244 PM EST TUE MAR 5 2013/
.SEVERE STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...
.WINTER WEATHER ADVISORY FOR NORTHEAST MOUNTAINS TONIGHT AND
EARLY WEDNESDAY...
.WIND ADVISORY IN EFFECT THROUGH WEDNESDAY...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STORMS BEGINNING TO BECOME MORE ORGANIZED TO THE WEST...AT LEAST
FROM A LINEAR PERSPECTIVE WITH INTERMITTENT THUNDER FROM CENTRAL
TENNESSEE THROUGH SOUTH CENTRAL ALABAMA AT THIS HOUR. LATEST RAP
ANALYSIS SHOWS CAPES INCREASING TO AROUND 500 J/KG OVER CENTRAL
ALABAMA AND OF MAIN CONCERN AT THIS POINT IS EARLIER PARTIAL
CLEARING THAT TOOK PLACE LOCALLY THAT HAS ALLOWED TEMPS TO
APPROACH THE 70 DEGREE MARK. COULD BE THAT THESE INCREASED TEMPS
ALONG WITH CONTINUED RELATIVELY FRY MID LEVELS WILL ACT TO INHIBIT
STORM DEVELOPMENT INITIALLY BUT FEEL LARGER SALE FORCING WILL
EVENTUALLY TAKE OVER AND ALLOW FOR MORE ROBUST CONVECTION LATER
THIS AFTERNOON.
SHEAR WILL NOT BE A PROBLEM WITH 50 TO 60 KTS OF BULK EFFECTIVE
SHEAR AND 300 TO 350 M2/S2 OF 0-1KM SRH. HAVE ACTUALLY SEEN MORE
SPEED SHEAR THAN DIRECTIONAL OWING TO A STORM MODE MORE LINEAR AND
MORE FAVORABLE FOR WINDS AND HAIL THUS FAR WITH SEVERAL HAIL
REPORTS ALREADY UPSTREAM. ALL THAT SAID...EXPECT A MIXED BAG WITH
WIND AND HAIL THE MOST LIKELY AND ISOLATED TORNADO POSSIBLE WITH
STP PROGGED TO INCREASE TO 3 TO 4 THROUGH EARLY EVENING. HAVE
INITIALIZED GRIDS WITH SEVERE WORDING AND HIGHLIGHTED WELL IN HWO
AS WELL AS GRAPHICAST ADVERTISEMENT OF TIMING AND IMPACTS.
IT SHOULD BE NOTED THAT STRONG WINDS WILL BE PRESENT IN THE
GRADIENT ENVIRONMENT EVEN OUTSIDE OF CONVECTION AND HAVE A WIND
ADVISORY IN EFFECT FOR THE AREA THROUGH WEDNESDAY.
ATTENTION TURNS QUICKLY TO A DEVELOPING WINTER SCENARIO FOR
NORTHEAST GEORGIA TONIGHT. STRONG CLOSED UPPER LOW PUSHES INTO THE
TENNESSEE VALLEY AFTER 00Z. ALTHOUGH BEST MOISTURE PROFILE REMAINS
NORTH...FORCING IS STRONG AFTER 03Z AND PERSISTS THROUGH 17Z WED.
SREF OF COURSE IS MOST BULLISH ON AMOUNTS WITH WIDESPREAD 2 WHILE
BUFR SOUNDINGS ARE MORE MODEST AT A HALF AND INCH TO AN INCH.
REGARDLESS LOOKS TO BE AN INCONVENIENCE FOR MORNING COMMUTE AND
WORTHY OF AN ADVISORY. INDICATING ISOLATED 2 INCHES IN THE HIGHEST
ELEVATIONS OF THE MOUNTAINS.
DEESE
LONG TERM /THURSDAY THROUGH TUESDAY/...STILL SIGNIFICANT
DIFFERENCES IN GFS AND EURO AND BECAUSE OF UNCERTAINTY...NO
CHANGES PLANNED FOR THIS CYCLE.
20
FIRE WEATHER...
FUELS ARE DRY ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. WINDS WILL
BE GUSTY TODAY AND ARE EXPECTED TO REACH THE 15 MPH CRITERIA
ACROSS CENTRAL GEORGIA. WOULD NORMALLY ISSUE A FIRE DANGER
STATEMENT BUT BECAUSE RAIN IS EXPECTED TO MOVE IN BEFORE THE WINDS
START REACHING THIS CRITERIA...WILL NOT ISSUE A FIRE DANGER
STATEMENT.
AVIATION...
06Z UPDATE...
COLD FRONT IS EAST OF THE TAF SITES AND WINDS HAVE BECOME WEST TO
NORTHWEST 15 TO 20KT WITH GUSTS TO NEAR 30KT. EXPECT WINDS TO
CONTINUE TO GUST TODAY AND WITH MIXING AFTER SUNRISE GUSTS TO NEAR
40KT ARE POSSIBLE. LOW VFR CEILINGS SHOULD CONTINUE MAINLY ATLANTA
TO ATHENS AND NORTH THROUGH THE DAY...SOME MVFR POSSIBLE THIS
MORNING. LIGHT SNOW EXPECTED MAINLY NORTH OF THE TERMINAL SITES.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON MVFR CIGS. HIGH CONFIDENCE ALL OTHER ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 36 53 30 61 / 20 5 0 0
ATLANTA 35 48 32 58 / 10 10 0 0
BLAIRSVILLE 31 41 28 52 / 60 60 0 0
CARTERSVILLE 34 49 30 56 / 20 20 0 0
COLUMBUS 42 54 33 62 / 10 5 0 0
GAINESVILLE 35 46 31 56 / 20 10 0 0
MACON 38 54 31 63 / 30 5 0 0
ROME 33 49 31 57 / 20 20 0 0
PEACHTREE CITY 35 50 28 58 / 10 5 0 0
VIDALIA 43 57 36 63 / 70 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
WINTER WEATHER ADVISORY UNTIL 1 PM EST WEDNESDAY FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.
&&
Hazardous weather outlook, Mar 5, 7:10 PM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EST TUE MAR 5 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
710 PM EST TUE MAR 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT...TUESDAY NIGHT...
.WINDY CONDITIONS ACROSS NORTH AND CENTRAL GEORGIA TONIGHT...
.CHANCE OF ACCUMULATING SNOW ACROSS FAR NORTH GEORGIA TONIGHT INTO
WEDNESDAY...
WEATHER HAZARDS EXPECTED...
STRONG AND GUSTY WINDS.
ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE ACROSS FAR NORTH
GEORGIA...LASTING INTO WEDNESDAY MORNING. IN GENERAL...A HALF OF AN
INCH TO AN INCH OF SNOWFALL ACCUMULATION IS POSSIBLE NORTH OF A LINE
FROM CHATSWORTH TO JASPER... DAWSONVILLE...DAHLONEGA AND
CLEVELAND...WITH UP TO 2 INCHES AT THE HIGHEST ELEVATIONS OF THE
NORTHEAST GEORGIA MOUNTAINS. A HALF INCH OR LESS OF SNOW IS POSSIBLE
NORTH OF A LINE FROM ROME TO GAINESVILLE.
DISCUSSION...
A TIGHT SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE REGION WILL
CAUSE WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT. WINDS
THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES. PLEASE SEE
OUR WIND ADVISORY /NPWFFC/ FOR MORE DETAILS.
AS THE COLD FRONT EXITS THE REGION TONIGHT...MOISTURE ASSOCIATED
WITH THIS SYSTEM WILL COMBINE WITH COLD TEMPERATURES...BRINGING THE
CHANCE OF SNOW SHOWERS TO FAR NORTH GEORGIA....GENERALLY NORTH OF A
LINE FROM ROME TO GAINESVILLE. BY MIDNIGHT...RAIN IS EXPECTED TO
TRANSITION TO A RAIN/SNOW MIX AND THEN TO MOSTLY SNOW BEFORE
SUNRISE. ISOLATED TO SCATTERED FLURRIES OR SNOW SHOWERS WILL CONTINUE
INTO WEDNESDAY MORNING BEFORE DIMINISHING BY WEDNESDAY AFTERNOON.
WITH FREEZING TEMPERATURES EXPECTED ACROSS THE FAR NORTH LATE TONIGHT
AND EARLY WEDNESDAY...ALONG WITH WET ROADWAYS...SOME ROADS MAY BECOME
SLICK AND DANGEROUS LATE TONIGHT INTO WEDNESDAY MORNING. PLEASE SEE
OUR WINTER WEATHER ADVISORY /WSWFFC/ FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
DISCUSSION...
THE WRAP AROUND MOISTURE FROM AN EXITING LOW PRESSURE SYSTEM WILL
CONTINUE ISOLATED TO SCATTERED FLURRIES OR SNOW SHOWERS ACROSS FAR
NORTH GEORGIA THROUGH MID DAY ON WEDNESDAY. IN ADDITION...WITH THE
TIGHT SURFACE PRESSURE GRADIENT BEHIND THIS SYSTEM...WINDS ARE
FORECAST TO BE 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. WINDS THIS
STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES. FREEZING
TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT AND A FREEZE WARNING WILL
LIKELY BE NEEDED. A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF
NORTH GEORGIA THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF SEVERE WEATHER THEY
MAY GAVE RECENTLY EXPERIENCED...OR SNOW AMOUNTS...THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 5, 9:02 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG FORT OGLETHORPE 34.95N 85.26W
03/05/2013 CATOOSA GA 911 CALL CENTER
911 CENTER REPORTED A FEW TREES DOWN IN THE NORTH END OF
THE COUNTY.
0300 PM TSTM WND DMG 2 ESE ROSSVILLE 34.97N 85.25W
03/05/2013 CATOOSA GA 911 CALL CENTER
911 CENTER REPORTED ONE TREE DOWN AT BEAVER AVENUE AND
LAFAYETTE ROAD.
0333 PM TSTM WND DMG 3 NW ARMUCHEE 34.42N 85.22W
03/05/2013 FLOYD GA EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN AND PEA SIZED HAIL ALSO
OCCURRED.
0335 PM TSTM WND DMG 3 S VARNELL 34.86N 84.97W
03/05/2013 WHITFIELD GA EMERGENCY MNGR
A HOME ON CONCORD DRIVE RECEIVED DAMAGE FROM A TREE
FALLING ON IT.
0336 PM TSTM WND DMG 6 NE DALTON 34.83N 84.90W
03/05/2013 WHITFIELD GA EMERGENCY MNGR
A HOME ON MITCHELL BRIDGE ROAD RECEIVED DAMAGE FROM
FALLING TREES.
0340 PM TSTM WND DMG 4 N DALTON 34.83N 84.97W
03/05/2013 WHITFIELD GA EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN ACROSS THE COUNTY.
0347 PM TSTM WND DMG CHATSWORTH 34.77N 84.77W
03/05/2013 MURRAY GA 911 CALL CENTER
NUMEROUS TREES DOWN COUNTY WIDE REPORTED BY THE 911
CENTER.
0350 PM TSTM WND DMG 3 SE CALHOUN 34.47N 84.91W
03/05/2013 GORDON GA EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN. TEN HOMES AND A DAYCARE
WERE IMPACTED BY FALLING TREES. TREES WERE BLOWN DOWN
TOWARDS THE WEST. DAMAGE WAS NEAR THE OUTLET MALL ON
HIGHWAY 53.
0400 PM TSTM WND DMG BUCHANAN 33.80N 85.19W
03/05/2013 HARALSON GA 911 CALL CENTER
SEVERAL POWER OUTAGES REPORTED IN THE BUCHANAN AREA.
0400 PM TSTM WND DMG MOUNTAINTOWN 34.76N 84.56W
03/05/2013 GILMER GA 911 CALL CENTER
ONE TREE WAS BLOWN DOWN IN THE MOUNTAINTOWN AREA.
0401 PM TSTM WND DMG MOUNTAINTOWN 34.76N 84.56W
03/05/2013 GILMER GA 911 CALL CENTER
TREES REPORTED DOWN IN THE NORTHWEST PART OF THE COUNTY.
0405 PM HAIL 4 SW HIGDON 34.86N 84.49W
03/05/2013 E0.88 INCH FANNIN GA 911 CALL CENTER
NICKEL SIZED HAIL AND ONE TREE BLOWN DOWN WAS REPORTED
NEAR THE FANNIN/GILMER COUNTY LINE.
0408 PM TSTM WND DMG 1 S BLUE RIDGE 34.85N 84.32W
03/05/2013 FANNIN GA 911 CALL CENTER
ONE TREE WAS DOWN AND THE STORM WAS ACCOMPANIED BY NICKEL
SIZED HAIL.
0410 PM TSTM WND DMG CHERRY LOG 34.79N 84.39W
03/05/2013 GILMER GA 911 CALL CENTER
ONE TREE BLOWN DOWN IN THE CHERRY LOG AREA.
0411 PM TSTM WND DMG 5 E BUCHANAN 33.80N 85.10W
03/05/2013 HARALSON GA 911 CALL CENTER
TREES DOWN EAST OF BUCHANAN.
0411 PM TSTM WND DMG 4 E ANTIOCH 33.95N 85.09W
03/05/2013 POLK GA 911 CALL CENTER
TREE DOWN ON A POWERLINE.
0425 PM TSTM WND DMG CANTON 34.24N 84.49W
03/05/2013 CHEROKEE GA EMERGENCY MNGR
A COUPLE OF TREES ARE DOWN IN CANTON. ONE TREE ACROSS A
ROAD AND ANOTHER TREE DOWN ON POWERLINES AT DR JOHN T
PETIT STREET IN CANTON.
0425 PM TSTM WND DMG 1 S CROSS ROADS 34.00N 84.76W
03/05/2013 PAULDING GA 911 CALL CENTER
POWERLINE DOWN IN THE VICINITY OF WHITWORTH CHURCH ROAD.
0427 PM TSTM WND DMG 5 S HIAWASSEE 34.88N 83.76W
03/05/2013 TOWNS GA 911 CALL CENTER
TREE DOWN ON HOME SOUTH OF HIAWASSEE.
0445 PM TSTM WND DMG MORELAND 33.29N 84.77W
03/05/2013 COWETA GA 911 CALL CENTER
TREES WERE DAMAGED NEAR MORELAND.
0445 PM TSTM WND DMG CANTON 34.24N 84.49W
03/05/2013 CHEROKEE GA 911 CALL CENTER
THE 911 CENTER REPORTED A TREE FELL THROUGH A HOUSE ON DR
JOHN T PETTIT STREET OFF OF CHEROKEE STREET.
0453 PM TSTM WND DMG 2 S DAHLONEGA 34.50N 83.98W
03/05/2013 LUMPKIN GA 911 CALL CENTER
A FEW TREES REPORTED DOWN IN LUMPKIN COUNTY.
0455 PM TSTM WND DMG KENWOOD 32.50N 84.91W
03/05/2013 MUSCOGEE GA 911 CALL CENTER
NUMEROUS TREES WERE EITHER BLOWN DOWN OR SNAPPED IN THE
NORTH HALF OF THE COUNTY. ALSO NUMEROUS POWER OUTAGES
WERE REPORTED.
0521 PM TSTM WND DMG 1 E BRASELTON 34.11N 83.75W
03/05/2013 JACKSON GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN IN THE COUNTY AS WELL AS
MOONBRIDGE ROAD EAST OF BRASELTON. ALSO TREES DOWN NEAR
NICHOLSON.
0704 PM TSTM WND DMG 3 N GIBSON 33.27N 82.59W
03/05/2013 GLASCOCK GA EMERGENCY MNGR
MOBILE HOME BLOWN OFF ITS FOUNDATION.
0704 PM TSTM WND DMG GIBSON 33.23N 82.60W
03/05/2013 GLASCOCK GA EMERGENCY MNGR
WINDOWS ON THE WEST SIDE OF THE HOUSE WAS BLOWN OUT. A
CAMPER WAS ALSO BLOWN 50 YARDS INTO THE WOODS.
0704 PM TSTM WND DMG 2 N GIBSON 33.27N 82.59W
03/05/2013 GLASCOCK GA EMERGENCY MNGR
TIN ROOF BLOWN OFF ON A HOUSE.
0704 PM TSTM WND DMG 3 N GIBSON 33.27N 82.59W
03/05/2013 GLASCOCK GA EMERGENCY MNGR
ROOF BLOWN OFF OF MAGNOLIA BAPTIST CHURCH. THE BACK WALL
WAS ALSO BLOWN OUT.
&&
GWETZELHeavy Snow, Dawson
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Dawson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Fannin
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Fannin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Gilmer
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Gilmer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Lumpkin
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Lumpkin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Murray
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Murray forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Pickens
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Pickens forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Towns
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Towns forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, Union
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
Heavy Snow, White
- When
- March 6, 3:00 AM EST to 1:00 PM EST
- Where
- White forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
County Emergency Managers, employees of the U.S. Forest Service, and employees of the various Georgia State Parks across the northeast mountains (including Vogel State Park in Union County, Amicalola Falls State Park in Dawson County, Fort Mountain State Park in Murray County, Smithgall Woods Sate Park) all reported between 2 to 4 inches of snowfall. Most of the snow fell at the highest elevations, generally above 2500 feet. Snowfall accumulations at lower elevations, where higher populations are concentrated, generally totaled less than 2 inches, but because of strong winds and blowing snow leading to reduced visibilities, several traffic accidents were reported.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in New Jersey, March 6 to 7, 2013$1.1 million · 60 kt wind · 29 events
- Coastal Flood and High Wind in Delaware, March 6 to 7, 2013$200,000 · 62 kt wind · 7 events
- Strong Wind in Maryland, March 6, 2013$30,000 · 5 events
- Heavy Snow in Pennsylvania, March 6, 20138 events
- Winter Weather in Virginia, March 6, 20137 events
- Coastal Flood and High Wind in North Carolina, March 6, 2013$1,000 · 56 kt wind · 6 events
- Winter Weather in North Carolina, March 6, 20135 events
- Strong Wind in Pennsylvania, March 6, 2013$10,000 · 5 events
- Blizzard and High Wind in Alaska, March 6 to 8, 201383 kt wind · 5 events
- Strong Wind in New York, March 6, 2013$4,000 · 4 events
- Strong Wind in New Jersey, March 6, 2013$11,000 · 2 events
- High Wind in Virginia, March 6, 2013$9,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430482, 430483, 430484, 430485, 430486, 430487, 430488, 430489, 430490.